Discrete and Continuous Dynamical Systems - Series A (DCDS-A)

Parrondo's dynamic paradox for the stability of non-hyperbolic fixed points
Pages: 889 - 904, Issue 2, February 2018

doi:10.3934/dcds.2018038      Abstract        References        Full text (411.7K)           Related Articles

Anna Cima - Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193-Bellaterra, Spain (email)
Armengol Gasull - Dept. de Matemàtiques, Universitat Autònoma de Barcelona, Edifici C, 08193 Bellaterra, Barcelona, Spain (email)
Víctor Mañosa - Dept. de Matemàtica Aplicada III (MA3), Control, Dynamics and Applications Group (CoDALab), Universitat Politècnica de Catalunya (UPC), Colom 1, 08222 Terrassa, Spain (email)

1 Z. AlSharawi, A global attractor in some discrete contest competition models with delay under the effect of periodic stocking, Abstr. Appl. Anal., 2013 (2013), Art. ID 101649, 7 pp.       
2 D. K. Arrowsmith and C. M. Place. An introduction to Dynamical Systems, Cambridge University Press, Cambridge, 1990.       
3 I. Baldomá and E. Fontich, Stable manifolds associated to fixed points with linear part equal to the identity, J. Differential Equations, 197 (2004), 45-72.       
4 W.-J. Beyn, T. Hüls and M. C. Samtenschnieder, On $r$-periodic orbits of $k$-periodic maps, J. Difference Equations and Appl, 14 (2008), 865-887.       
5 V. D. Blondel, J. Theys and J. N. Tsitsiklis, When is a pair of matrices stable?, in Unsolved Problems in Mathematical Systems and Control Theory (eds. V.D. Blondel, A. Megretski), Princeton Univ. Press, (2004), 304-308.
6 E. Camouzis and G. Ladas, Periodically forced Pielou's equation, J. Math. Anal. Appl., 333 (2007), 117-127.       
7 J. S. Cánovas, A. Linero and D. Peralta-Salas, Dynamic Parrondo's paradox, Physica D, 218 (2006), 177-184.       
8 K.-T. Chen, Normal forms of local diffeomorphisms on the real line, Duke Math. J., 35 (1968), 549-555.       
9 G. Chen and J. Della Dora, Normal forms for differentiable maps, Numerical Algorithms, 22 (1999), 213-230.       
10 A. Cima, A. Gasull and V. Mañosa, Global periodicity conditions for maps and recurrences via normal forms, Int. J. Bifurcations and Chaos, 23 (2013), 1350182 (18 pages).       
11 A. Cima, A. Gasull and V. Mañosa, Non-integrability of measure preserving maps via Lie symmetries, J. Differential Equations, 259 (2015), 5115-5136.       
12 R. M. Corless, G. H. Gonnet, D. E. G. Hare, D. J. Jeffrey and D. E. Knuth, On the Lambert W function, Adv. Comput. Math., 5 (1996), 329-359.       
13 F. M. Dannan, S. Elaydi and V. Ponomarenko, Stability of hyperbolic and nonhyperbolic fixed points of one-dimensional maps, J. Difference Equations and Appl., 9 (2003), 449-457.       
14 S. Elaydi, An Introduction to Difference Equations, $2^{nd}$ edition, Springer-Verlag, New York, 1999.       
15 S. Elaydi and R. J. Sacker, Global stability of periodic orbits of non-autonomous difference equations and population biology, J. Differential Equations, 208 (2005), 258-273.       
16 S. Elaydi and R. J. Sacker, Periodic difference equations, population biology and the Cushing-Henson conjectures, Math. Biosci., 201 (2006), 195-207.       
17 J. E. Franke and J. F. Selgrade, Attractors for discrete periodic dynamical systems, J. Math. Anal. Appl., 286 (2003), 64-79.       
18 G. P. Harmer and D. Abbott, Losing strategies can win by Parrondo's paradox, Nature, 402 (1999), p864.
19 W. P. Johnson, The curious history of Faà di Bruno's formula, Amer. Math. Monthly, 109 (2002), 217-234.       
20 R. Jungers, The Joint Spectral Radius. Theory and Applications, Lecture Notes in Control and Information Sciences 385, Springer-Verlag, Berlin, 2009.       
21 J. P. LaSalle, The Stability of Dynamical Systems, Regional Conference Series in Applied Mathematics. SIAM, Philadelphia (PA), 1976.       
22 R. McGehee, A stable manifold theorem for degenerated fixed points with applications to celestial mechanics, J. Differential Equations, 14 (1973), 70-88.       
23 J. M. R. Parrondo, How to cheat a bad mathematician, Part of the presentation given in EEC HC&M Network on Complexity and Chaos (\#ERBCHRX-CT940546), ISI, Torino, Italy (1996), Unpublished. Available from: http://seneca.fis.ucm.es/parr/GAMES/cheat.pdf. Accessed September 4, 2017.
24 R. Roy and F. W. Olver, Elementary functions: Lambert W-function, in NIST Handbook of Mathematical Functions (eds. F.W. Olver, D.W. Lozier, R.F. Boisvert, C.W. Clark), Cambridge University Press, Chapter 4, (2010), 103-134. Available from: http://dlmf.nist.gov/4.13. Accessed September 4, 2017.
25 R. J. Sacker and H. von Bremen, A conjecture on the stability of periodic solutions of Ricker's equation with periodic parameters, Appl. Math. Comp., 217 (2010), 1213-1219.       
26 J. F. Selgrade and J. H. Roberds, On the structure of attractors for discrete, periodically forced systems with applications to population models, Physica D, 158 (2001), 69-82.       
27 J. F. Selgrade and J. H. Roberds, Global attractors for a discrete selection model with periodic immigration, J. Difference Equations and Appl., 13 (2007), 275-287.       
28 C. Simó, Stability of parabolic points of area preserving analytic diffeomorphisms, in Proceedings of the seventh Spanish-Portuguese conference on mathematics, Part III (Sant Feliu de Guíxols, 1980) Publ. Sec. Mat. Univ. Autònoma Barcelona, 22 (1980), 67-70.       
29 D. L. Slotnick, Asymptotic behavior of solutions of canonical systems near a closed, unstable orbit, in Contributions to the Theory of Nonlinear Oscillations (ed. S. Lefshetz), Annals of Mathematics Studies, no. 41 Princeton University Press, Princeton (NJ), 1958, 85-110.       
30 F. Takens, Normal forms for certain singularities of vector fields, Annales Inst. Fourier, 23 (1973), 163-195.       
31 J. Wright, Periodic systems of population models and enveloping functions, Comp. Math. Appl., 66 (2013), 2178-2195.       

Go to top